MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX TRAY; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX TRAY; JOL CATHETER AND TIP, SUCTION
Model Number G56537
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the wire guide from a wayne pneumothorax tray broke during a procedure.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
G4 ¿ pma/510(k) #: exempt h3 - device evaluated by mfg? device return status is currently unknown.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: b1, b2-outcomes attributed to ae, d9, e4, h1,h3: device is not available for return, h6: annex e and f.Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 02sep2025 confirmed that the patient had a tube placement during a thoracentesis procedure.Following placement, a retained wire fragment was found on a chest x-ray (cxr).The patient was taken to the operating room (or) for removal of the wire.The wire fragment, approximately 5 inches in length, had remained in the chest until its surgical extraction.Removal required video-assisted thoracoscopic surgery (vats), necessitating hospitalization.The wire was withdrawn in accordance with the standard instructions provided with the procedural kit.
 
Additional Manufacturer Narrative
Additional information: d4 - lot #, expiration date, primary udi number; h4 - device mfg date.Investigation ¿ evaluation: it was reported that the wire guide from a wayne pneumothorax tray broke during a thoracentesis procedure with thoracostomy tube placement.Following the placement procedure, a chest x-ray showed that a 5-inch-long wire fragment was retained in the patient.As a result, a video-assisted thoracoscopic surgery (vats) was performed in the operating room to remove the wire fragment.The event required the patient to remain hospitalized.It was noted that the wire was withdrawn in accordance with the use instructions.No other adverse events were reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and its related subassembly lots identified one related discrepancy in which all discrepant product was scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: instructions for use "3.Insert the introducer needle through the incision into the pleural cavity.4.When the needle tip enters the pleural cavity, introduce the flexible end of the wire guide into the needle 10-15 cm.5.Remove the needle, leaving wire guide in place.6.Advance dilator over the wire guide to achieve desired dilation.Remove dilator, being careful to maintain wire guide position.7.Attach plastic three-way stopcock to the catheter obturator.Fully straighten the curved catheter tip by advancing the catheter obturator.When fully advanced, attach the obturator to the catheter via the luer lock connection.8.Advance the catheter over the wire guide into the pleural cavity to the desired depth.Depth may be guided by the 2.5 cm markings on the catheter.The first mark begins 5 cm from the last sidehole.9.Remove the wire guide and catheter obturator." based on the available information, no product returned, and the results of the investigation, a definitive root cause was unable to be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX TRAY
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22321898
Report Number1820334-2025-00764
Device Sequence Number8818611
Product Code JOL
UDI-Device Identifier00827002565371
UDI-Public(01)00827002565371(17)240703(10)14832295
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2024
Device Model NumberG56537
Device Catalogue NumberC-UTPTY-1400-WAYNE-112497-IMH
Device Lot Number14832295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer09/02/2025
11/25/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date09/18/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown